MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 3.50 x 38mm stent delivery system was returned for analysis.A visual examination of the stent found distal stent damage, with stent struts stretched distally past the distal marker band as far as the mid tip.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.The damaged stent stretches to the tip, but no tip damage was noted.A visual and tactile examination of the hypotube found a hypotube break located 102cm distal to the distal strain relief, as well as multiple hypotube kinks at several locations along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 27jun2019.It was reported that crossing difficulties were encountered.A 3.50 x 38mm synergy ii drug eluting stent was advanced for dilation however the stent was not able to cross the lad lesion due to highly calcified artery.The procedure was completed with another of same device.There were no patient complications reported.However, returned device analysis revealed stent damage and hypotube detached/separated.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8800641
Report Number2134265-2019-08386
Device Sequence Number13537001
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)N
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0022997035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR